Flood, Perry
- When
- January 15, 12:30 PM EST to 4:00 PM EST
- Where
- Perry County, Glenford to Mt Perry
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.880, -82.320
25 inch range across Perry and Morgan Counties. Small streams overflowed across northern portions of Perry County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Three day rain totals, along a front, reached into the 2 to 2.25 inch range across Perry and Morgan Counties. Small streams overflowed across northern portions of Perry County. The small streams in the Jonathan and Painter Creek basins flooded and closed roads. In Morgan County, the creeks feeding into the swollen Muskingum River flooded. Again, roads were flooded and closed. No evacuations were required in either county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jan 15, 11:10 AM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1110 AM EST MON JAN 15 2007
.HYDROLOGY...
HAVE EXTENDED THE FLOOD WATCH UNTIL 8PM THIS EVENING. NAM HAS
SLOWED THE FRONT DOWN A TAD AND IS INDICATING AN UPPER LEVEL WAVE
MOVING THROUGH THIS AFTERNOON...BEFORE FRONT PUSHES THROUGH BY
THIS EVENING. HAVE ISSUED COUNTY FLOOD WARNINGS ALREADY FOR
PERRY..MORGAN..ATHENS AND WASHINGTON COUNTIES FOR THIS
AFTERNOON. HOCKING RIVER AT ATHENS AND THE MUSKINGUM RIVER AT
MCCONNLLESVILLE WILL CREST NEAR FLOOD FLOOD STAGE BY TOMORROW NIGHT
AND WILL CAUSE BACKWATER FLOODING ALONG THOSE RIVERS.
&&
.PREV DISCUSSION...
/ISSUED 1033 AM EST MON JAN 15 2007/
SHORT TERM /REST OF TODAY THROUGH TONIGHT/...
ORGANIZED WAVE OF LOW PRESSURE CONTINUES TO MOVE NORTHEAST ALONG
THE FRONT...AND IT IS NOW LOCATED NEAR ERIE PA. THE FRONT IS NOW
FINALLY GETTING MOVING AND IS HEADING EAST. ONE LAST SHORTWAVE IS
NOW LIFTING ACROSS WESTERN KY AND IT IS SLOWING DOWN THE FRONTAL
MOVEMENT SOME. THE MAJORITY OF PRECIPITATION IS ALONG AND BEHIND
THE SURFACE FRONT AND AHEAD OF THE 850 MB FRONT. ONCE THIS SHORTWAVE
MOVES NORTH OF THE REGION...THE FRONT AND PRECIPITATION SHOULD
HEAD EAST AND BEGIN TO PICK UP SPEED. THUS HAVE TWEAKED THE POPS
TO SLIDE IT ACROSS THE AREA MUCH OF THE AFTERNOON. ONCE THE 850 MB
FRONT CLEARS THE AREA AFTER ABOUT 00Z ALONG THE OHIO RIVER AND 3Z
IN THE EASTERN MOUNTAINS...THE PRECIPITATION SHOULD END. THE
UPSLOPE BEHIND THE SYSTEM WILL TAKE SEVERAL HOURS TO BEGIN TO HAVE
TRIED TO SHOW A BREAK IN THE PCPN OVERNIGHT UNTIL AFTER 6Z...WHEN
THE COLDER AIR ALOFT ARISES AND THE CHANGE OVER TO SNOW SHOWERS
WOULD BEGIN. BY 9Z...850 MB TEMPERATURES SHOULD REACH -8C...WHICH
SHOULD SUPPORT SNOW SHOWERS AREA WIDE.
FOR TEMPERATURES TODAY...HAVE RAISED VALUES AHEAD OF THE FRONT AND
RAIN EAST OF THE OHIO RIVER BY 2 TO 4 DEGREES. TONIGHT...ADJUSTED
THE HOURLY TREND AS THE COLDER AIR AT THE SURFACE IS LAGGING WELL
BEHIND THE SURFACE COLD FRONT...WHICH SLOWED THE TRANSITION TO
SNOW A FEW HOURS.
PREV DISCUSSION...
/ISSUED 536 AM EST MON JAN 15 2007/
AVIATION /12Z-12Z/...
FRONTAL BOUNDARY WILL MOVE EAST AS A COLD FRONT BY 18Z AROUND A LINE
FROM CRW TO PKB...AND BY 00Z TONIGHT...JUST EAST OF THE APPALACHIAN.
VFR CONDITIONS AT MOST SITES AT LEAST THRU 15Z. AIR MASS AT EKN IS
SATURATED FORMING FOG WITH LIFR VISIBILITIES THRU 13Z. COLD FRONT
WILL PUSH ITS RAINFALL BAND EAST INTO SOUTHEAST OH AROUND 16Z
AFFECTING HTS...PKB AND CRW WITH IFR VIS AND CEILINGS FROM 16-20Z
TIME PERIOD REMAINING MVFR THRU AROUND 02Z TONIGHT. THESE
CONDITIONS WILL BE OBSERVED AT EKN AND BKW ABOUT TWO HOURS LATER.
CONDITIONS SHOULD IMPROVE THIS EVENING OVER THE WESTERN SITES AS THE
COLD FRONT MOVES OVER THE EASTERN MOUNTAINS. HOWEVER...THE EASTERN
MOUNTAINS WILL BE UNDER MVFR/IFR VIS AND CEILINGS THRU OR BEYOND
06Z.
PREV DISCUSSION...
/ISSUED 429 AM EST MON JAN 15 2007/
SHORT TERM /TODAY THROUGH TONIGHT/...
WARM TEMPERATURES THIS MORNING PER SOUTHEAST FLOW AND SOME BREAKS IN
THE SKY. RAIN SHOWERS WILL PUSH THROUGH THE WEST SECTIONS AROUND 15Z
SPREADING ACROSS THE ENTIRE AREA THROUGH THE AFTERNOON...EXITING THE
EASTERN MOUNTAINS LATER TONIGHT. THE COLD FRONT AND COOLER TEMPS
WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING.
QPF WAS ESTIMATED TO BE 3/4 OF AN INCH OVER NORTHERN SOUTHEAST OHIO
RANGING TO A 1/4 OF AN INCH OVER OUR EASTERN COUNTIES. FLOOD WATCH
CONTINUES IN EFFECT FOR ALL COUNTIES ALONG THE OHIO RIVER INCLUDING
ALL OF SOUTHEAST OHIO...AND NORTHEAST KENTUCKY.
LONG TERM /TUESDAY THROUGH SUNDAY/...
BY TUESDAY...COLD NW FLOW BECOMES ESTABLISHED ACROSS THE AREA.
MODELS HAVE BEEN SUGGESTING SNOW SHOWERS INN TRAJECTORY OFF LAKE
MICHIGAN FOR SOME TIME THAT SHIFTS SOUTHWARD AND THEN BACK NORTHWARD
LATE IN THE DAY. UPPER LEVEL COMPONENT OF EXITING SYSTEM ALSO PULLS
THROUGH AND DEPTH OF MOISTURE ALTHOUGH SHY OF H7 FOR THE MOST PART
IS STILL DEEP ENOUGH IN THE COLD AIR TO SUPPORT SHOW SHOWERS.
RAISED POPS A BIT AND LINGERED INTO TUESDAY NIGHT...ESPECIALLY IN
THE MOUNTAINS. IT APPEARS NAM12 TIMING OF HIGH BUILDING INTO THE
AREA...SLOWER THAN THE GFS...WILL LIKELY WORK OUT. FLURRIES CAN
LAST EVEN INTO WEDNESDAY MORNING IN THE MOUNTAINS BEFORE THE HIGH
BUILDS IN OVER THE AREA. IN SUFFICIENTLY COLD UPSLOPE
FLOW...MOUNTAIN SNOW SHOWERS AND FLURRIES TEND TO PERSIST LONGER
THAN MOST EXPECTATIONS.
OTHERWISE DRY WEATHER DOES TAKE HOLD FOR WEDNESDAY AND WEDNESDAY
NIGHT AS HIGH PRESSURE REPRESENTING AN AIR MASS THAT IS RATHER DRY
AT ALL LEVELS TAKES OVER.
WARM ADVECTION TAKES PLACE THURSDAY WITH MAINLY MID AND UPPER LEVEL
MOISTURE. MAINTAINED DRY FORECAST FOR NOW AND THIS IS STILL
SUPPORTED BY MEXMOS. NEW COLD FRONT ARRIVES THURSDAY NIGHT
WARRANTING THE INTRODUCTION OF CHANCE POPS AT LEAST BY FRIDAY
MORNING /DAY 4/.
TEMPERATURES...ESPECIALLY HIGHS...CONTINUE TO BE SOMEWHAT OF A
QUANDARY AS NUMBERS REMAIN DIVERGED. GFS IS NOT LIKELY HANDLING LOW
LEVEL COLD AIR WELL...MODIFYING THE OLD AIR MASS TOO QUICKLY
ESPECIALLY FOR MID JANUARY. WENT RIGHT WITH THE MET FOR HIGHS
TUESDAY AND FORECAST SIMILAR HIGHS FOR WEDNESDAY...WHICH PUTS ME
NEAR OR BELOW THE AVERAGE OF THE LOW MET AND HIGH MAV.
CLOSE TO A MET/MAV BLEND ON LOWS TUESDAY NIGHT AS THESE NUMBERS ARE
SIMILAR. RAISED LOWS SLIGHTLY SOUTHWEST WEDNESDAY NIGHT ON APPROACH
OF HIGH AND MID CLOUD AND LATEST MEX...STILL LOWER MOST OF THE AREA
WITH GOOD RADIATIVE COOLING. MINOR ADJUSTMENTS WERE MADE TO HIGHS
THURSDAY AND LOWS THURSDAY NIGHT. FLIPPED THE SCHEME FOR THE LATTER
TO ONE OF COLDER AIR ACROSS HIGHER ELEVATIONS ON FASTER TIMING OF
NEXT COLD FRONT.
HYDROLOGY...
MAINTAINED FLOOD WATCH...AS LOW PRESSURE CENTER FINALLY KICKS COLD
FRONT THROUGH AND BRINGS ANOTHER HALF TO THREE-QUARTERS OF AN INCH
OF RAIN. WE STILL HAVE YET TO SEE THE FULL RESPONSE OF THE
CUMULATIVE LONG DURATION OF RAIN OVER THE WEEKEND...COMBINED WITH
WHATEVER WE GET TODAY. A FLOOD PRONE LOW SPOT OF ROUTE 124 IN MEIGS
COUNTY OH WAS CLOSED OVERNIGHT...BECAUSE OF WATER CROSSING WHERE
DEWITTS RUN GOES INTO THE OHIO RIVER.
FOR MAIN STEM RIVERS...RESPONSE WILL BE QUITE SLOW BECAUSE OF THE
LONG DURATION YET LIGHT RAIN OVER THE WEEKEND. TIME OF MOST CONCERN
FOR THE HOCKING...MUSKINGUM...AND OHIO RIVERS WILL BE TONIGHT INTO
TUESDAY. CURRENT FLOOD WATCH GOES THROUGH THIS AFTERNOON...AND AFTER
ANOTHER SET OF RIVER MODEL RUNS LATER THIS MORNING...ADJUSTMENTS AND
POSSIBLE EXTENSION WILL BE MADE TO ALL OR SOME PORTION OF THE
CURRENT FLOOD WATCH.
THE MUSKINGUM RIVER IS PARTICULARLY WORRISOME FOR TONIGHT INTO
TUESDAY...BECAUSE OF THE HEAVIER RAIN THROUGHOUT MUCH OF ITS UPPER
WATERSHED. COSHOCTON...TWO FORECAST POINTS UPSTREAM FROM
MCCONNELSVILLE...WAS RISING RAPIDLY TO NEAR FLOOD STAGE EARLY THIS
MORNING. MOST OF THIS OCCURRED BEFORE THE CURRENT MODERATE SHIELD OF
RAIN EVEN MOVED OVER THE MIDDLE TO UPPER MUSKINGUM WATERSHED. A
FLOOD WARNING MAY BE NECESSARY LATER TODAY FOR THE MCCONNELSVILLE
FORECAST POINT IF NEW RIVER MODEL RUNS YIELD A FORECAST ABOVE FLOOD
STAGE.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH UNTIL 8 PM EST THIS EVENING FOR WVZ005>011.
OH...FLOOD WATCH UNTIL 8 PM EST THIS EVENING FOR OHZ066-067-075-076-
083>087.
KY...FLOOD WATCH UNTIL 8 PM EST THIS EVENING FOR KYZ101>103-105.
VA...NONE.
&&
HYDROLOGY...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 505 AM EST MON JAN 15 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-161000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER- 505 AM EST MON JAN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...WITH ANOTHER HALF TO THREE QUARTERS OF AN INCH OF RAIN EXPECTED AS A COLD FRONT FINALLY MOVES THROUGH THE AREA. WHILE NOT ESPECIALLY HEAVY AT ANY ONE TIME...THE PERSISTENCE OF THIS RAINFALL COULD CAUSE EXCESSIVE AMOUNTS...LEADING TO HIGH WATER PROBLEMS. THERE WILL BE A SLOW RISE AND FALL IN THE MAIN STEM RIVERS IN RESPONSE TO THE LONG DURATION OF RAIN THE LAST COUPLE OF DAYS. HIGH WATERS ON THE MAIN STEM RIVERS MAY ALSO CAUSE ELEVATED BACKWATER TO SPREAD UP SMALLER CREEKS AND STREAMS. LATER TODAY...THE FLOOD WATCH MAY HAVE TO BE EXTENDED THROUGH AT LEAST TONIGHT...AND POSSIBLY IN SOME CASES UPGRADED TO INDIVIDUAL FLOOD WARNINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WATER LEVELS FOR THE MAIN STEM RIVERS SUCH AS THE HOCKING AND MUSKINGUM RIVERS...AND ESPECIALLY THE OHIO RIVER...WILL BE SLOW TO FALL IF THEY CREST ABOVE FLOOD STAGE. ELEVATED LEVELS MAY EXTEND EVEN INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ003-004-WVZ013>020-024>040-046-047-161000- DICKENSON-BUCHANAN-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 505 AM EST MON JAN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MDP
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7821, 7822.